Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 331, NWS Jackson, MS

May 24, 2025Clarke County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 24, 2025, 6:41 PM CDT for Clarke County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2025, 6:41 PM CDT (23:41 UTC)
Expired
May 24, 2025, 7:30 PM CDT
In force
49 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Clarke County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 133 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 1:48 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 732 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
732 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
874 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

139 
WUUS54 KJAN 242341
SVRJAN
MSC023-250030-
/O.NEW.KJAN.SV.W.0331.250524T2341Z-250525T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
641 PM CDT Sat May 24 2025

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Southern Clarke County in east central Mississippi...

* Until 730 PM CDT.

* At 641 PM CDT, severe thunderstorms were located along a line
  extending from near Sykes to near Stafford Springs, moving east at
  30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Quitman, Shubuta, De Soto, Sykes, Crandall, and Goodwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3190 8847 3189 8848 3185 8864 3183 8876
      3183 8891 3195 8891 3210 8861 3210 8845
TIME...MOT...LOC 2341Z 274DEG 26KT 3206 8861 3186 8892 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DL
2 follow-up statements
907 
WWUS54 KJAN 250004
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
704 PM CDT Sat May 24 2025

MSC023-250030-
/O.CON.KJAN.SV.W.0331.000000T0000Z-250525T0030Z/
Clarke MS-
704 PM CDT Sat May 24 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN CLARKE COUNTY...

At 704 PM CDT, severe thunderstorms were located along a line
extending from near Sykes to Shubuta, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Shubuta and Crandall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3190 8847 3189 8848 3185 8864 3183 8876
      3183 8880 3210 8858 3210 8845
TIME...MOT...LOC 0004Z 273DEG 25KT 3206 8850 3184 8869 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DL
839 
WWUS54 KJAN 250024
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
724 PM CDT Sat May 24 2025

MSC023-250034-
/O.EXP.KJAN.SV.W.0331.000000T0000Z-250525T0030Z/
Clarke MS-
724 PM CDT Sat May 24 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARKE COUNTY
WILL EXPIRE AT 730 PM CDT...

The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
east central Mississippi.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jackson.

&&

LAT...LON 3190 8847 3189 8848 3185 8864 3183 8876
      3183 8880 3210 8858 3210 8845
TIME...MOT...LOC 0024Z 274DEG 26KT 3205 8834 3183 8853 

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 1:25 PM CDT, 5 hours 16 minutes earlier.

Area forecast discussion, May 24, 1:25 PM CDT, 5 hours 16 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
125 PM CDT Sat May 24 2025

...New DISCUSSION...

.DISCUSSION...
Issued at 124 PM CDT Sat May 24 2025

Through next week...

An organized MCS is progged to propagate along a surface boundary
across the area this afternoon and evening, with a primary threat
for wind and secondary low threat for hail and possibly a tornado.
The environment does appear primed for the organized complex to
maintain through much of the area this evening, including portions
of the Pine Belt. The perturbed northwest flow regime that supports
these complexes is likely to persist into at least early next week
if not mid next week. The meandering surface boundary along with
upper disturbances will keep rain and storm chances in the forecast
throughout next week. Some storms could become organized depending
on the environment which could become severe any given day, but this
possibility is dependent on day to day mesoscale features and
environments.

By late next week, the larger scale long wave trough digs south and
may bring an airmass change, which would decrease our chances for
rain and storms. But it is also a possibility that the front stalls
before any such airmass change could occur, in which case the
unsettled weather will remain. I will note that with the previous
rounds of unsettled weather, guidance has trended closer to
climatology with little airmass change. So it is reasonable to think
that rain and storms will stick around, with southeast ridge
remaining weak.

The additional rainfall expected from these storms over the next
week could push us into record territory for the month of May.
Localizing flooding cannot be ruled out with heavier rain throughout
the week./SAS/

&&

.AVIATION...
(18Z TAFS)
Issued at 100 PM CDT Sat May 24 2025

VFR conditions prevail across the area. An increase in storm
coverage will move in within the next hour, with potential storm
complex that may propagate southeast through most TAF sites. If
this evolution occurs, variable ceilings &/or vsby are likely with
gusts >35-50mph in the strongest of storms. Onset timing is
most likely between 24/19Z-22Z Saturday at GLH & GWO, 24/22Z
Saturday to 25/01Z Sunday at GTR, JAN, HKS, MEI & HEZ & through
25/02-03Z at PIB & HBG. SHRA & TSRA coverage dwindles afterwards.
Onset of deteriorating flight categories is likely with another
round of IFR-LIFR stratus &/or MVFR to IFR vsby at MEI, PIB, HBG
& HEZ after 25/08-11Z Sunday. This will persist through around
25/15-16Z Sunday before VFR flight categories prevail in the
wake. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       70  91  72  89 /  20  40  30  70
Meridian      68  91  70  90 /  10  40  20  70
Vicksburg     71  92  72  89 /  10  30  20  60
Hattiesburg   72  93  72  91 /  30  30  20  50
Natchez       71  91  72  89 /  10  30  20  50
Greenville    70  89  72  84 /  10  40  50  80
Greenwood     70  90  72  86 /  20  50  50  80

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

SAS20/SAS20/DC

In the hours before

Local storm report, May 24, 6:18 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
618 PM CDT Sat May 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     Tstm Wnd Gst     1 WSW Key Field         32.33N 88.75W
05/24/2025  M52 MPH          Lauderdale         MS   ASOS

            Measured by the MEI ASOS.

&&

DL
Local storm report, May 24, 6:20 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
620 PM CDT Sat May 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Tstm Wnd Dmg     Louisville              33.12N 89.06W
05/24/2025                   Winston            MS   Law Enforcement

            Several trees downed across the county.

&&

DB
Local storm report, May 24, 6:28 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
628 PM CDT Sat May 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Tstm Wnd Dmg     5 ENE Martinsville      31.81N 90.32W
05/24/2025                   Copiah             MS   Law Enforcement

            Several trees downed across portions of the
            county.

&&

DB
Local storm report, May 24, 6:33 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
633 PM CDT Sat May 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     Tstm Wnd Dmg     Polkville               32.20N 89.69W
05/24/2025                   Smith              MS   Public

            Few trees downed in Polkville.

&&

DB
Local storm report, May 24, 6:35 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
635 PM CDT Sat May 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     Tstm Wnd Dmg     Taylorsville            31.83N 89.43W
05/24/2025                   Smith              MS   Law Enforcement

            Few trees downed around Taylorsville.

&&

DB
Local storm report, May 24, 6:36 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
636 PM CDT Sat May 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     Tstm Wnd Dmg     1 SE Taylorsville       31.82N 89.42W
05/24/2025                   Smith              MS   Law Enforcement

            Few Trees downed near Taylorsville.

&&

DB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:35 PM CDTSevere Thunderstorm WarningJANForrest40 min
May 23, 7:55 PM CDTSpecial Weather StatementJANFranklin50 min
May 23, 8:17 PM CDTSpecial Weather StatementJANForrest43 min
May 23, 8:23 PM CDTSpecial Weather StatementJANAdams52 min
May 23, 8:26 PM CDTSpecial Weather StatementJANLincoln49 min
May 24, 5:43 AM CDTRiver Flood AdvisoryJANIssaquena, Washington44 days
May 24, 7:56 AM CDTSpecial Weather StatementJANBolivar34 min
May 24, 1:55 PM CDTSevere Thunderstorm WarningJANWashington50 min
May 24, 1:59 PM CDTSpecial Weather StatementJANBolivar, Sunflower46 min
May 24, 2:36 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey69 min
May 24, 2:42 PM CDTSevere Thunderstorm WarningJANHumphreys, Sunflower, Washington47 min
May 24, 2:55 PM CDTSpecial Weather StatementJANWinston50 min
May 24, 3:00 PM CDTSpecial Weather StatementJANCarroll, Grenada45 min
May 24, 3:08 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Holmes, Humphreys, Leflore, Montgomery and 1 more39 min
May 24, 3:13 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee, Winston62 min
May 24, 3:16 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo59 min
May 24, 3:37 PM CDTSpecial Weather StatementJANRankin38 min
May 24, 3:43 PM CDTSevere Thunderstorm WarningJANRankin21 min
May 24, 3:52 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Holmes, Montgomery, Webster53 min
May 24, 4:03 PM CDTSpecial Weather StatementJANHinds, Madison57 min
May 24, 4:06 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee, Winston54 min
May 24, 4:15 PM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Warren45 min
May 24, 4:38 PM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson82 min
May 24, 4:41 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Noxubee, Oktibbeha, Webster, Winston62 min
May 24, 4:46 PM CDTSevere Thunderstorm WarningJANCopiah22 min
May 24, 4:58 PM CDTSpecial Weather StatementJANScott, Simpson47 min
May 24, 5:03 PM CDTSevere Thunderstorm WarningJANJasper, Newton, Scott, Smith57 min
May 24, 5:31 PM CDTSpecial Weather StatementJANSimpson44 min
May 24, 5:33 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Kemper, Lauderdale, Newton72 min
May 24, 5:37 PM CDTSpecial Weather StatementJANLowndes68 min
May 24, 5:40 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson52 min
May 24, 5:46 PM CDTSevere Thunderstorm WarningJANCopiah, Covington, Jefferson Davis, Lawrence, Lincoln, Simpson and 1 more46 min
May 24, 6:08 PM CDTSevere Thunderstorm WarningJANCovington, Jasper, Jefferson Davis, Jones, Lawrence, Smith67 min
May 24, 6:15 PM CDTSevere Thunderstorm WarningJANFranklin, Lincoln45 min
May 24, 6:40 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jones, Lamar, Marion65 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.